Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 31, 2005, 4:38 PM EDT for Colleton County, South Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2005, 4:38 PM EDT (20:38 UTC)
- Expired
- Jul 31, 2005, 5:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 5:10 PM EDT | TSTM WND DMG | Ruffin, SC | TREE DOWN IN RUFFIN. TIME IS ESTIMATED. ALSO REPORTS OF MINOR FLOODING ON MILL POND ROAD IN RUFFIN WHERE A CAR WENT OFF THE ROAD INTO A DITCH BECAUSE OF THE RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1561 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 312038 SVRCHS SCC029-312130- /O.NEW.KCHS.SV.W.0113.050731T2038Z-050731T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 438 PM EDT SUN JUL 31 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 530 PM EDT * AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR SMOAKS...OR ABOUT 14 MILES WEST OF SAINT GEORGE. THIS STORM WAS NEARLY STATIONARY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SMOAKS AND WILLIAMS... PADGETTS AND ASHTON... LODGE... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3296 8093 3307 8062 3318 8080 3304 8107 $$ JPC
2 follow-up statements
000 WWUS52 KCHS 312107 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 507 PM EDT SUN JUL 31 2005 SCC029-312130- /O.CON.KCHS.SV.W.0113.000000T0000Z-050731T2130Z/ COLLETON- 507 PM EDT SUN JUL 31 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR COLLETON COUNTY... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SMOAKS...OR ABOUT 14 MILES NORTHWEST OF WALTERBORO. THIS STORM WAS WAS NEARLY STATIONARY. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON... COLLETON...LODGE...PADGETTS...RUFFIN...SMOAKS AND WILLIAMS. IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3293 8099 3304 8061 3318 8080 3304 8107 $$ JPC
000 WWUS52 KCHS 312128 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 527 PM EDT SUN JUL 31 2005 SCC029-312137- /O.EXP.KCHS.SV.W.0113.000000T0000Z-050731T2130Z/ COLLETON- 527 PM EDT SUN JUL 31 2005 ...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY WILL EXPIRE AT 530 PM EDT... AT 524 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN WILL STILL BE OCCURRING WITH THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED THROUGH 700 PM EDT. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3293 8099 3304 8061 3318 8080 3304 8107 $$ JPC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:30 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 31, 2:30 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EDT SUN JUL 31 2005 .SHORT TERM /TONIGHT THROUGH TUESDAY/... VERY LITTLE CHANGE IN WEATHER PARAMETERS DURING THIS PERIOD AS DEEP TROPICAL MOISTURE IS EXPECTED TO REMAIN ACROSS MOST IF NOT ALL OF MY FORECAST AREA. WEAK INVERTED TROF...THE REMAINS OF THE STALLED OUT BOUNDARY EXPECTED TO REMAIN ACROSS THE AREA AS WELL. ONLY WEAK AT BEST LARGE SCALE LIFT EXPECTED AS CONVECTION WILL BE DRIVEN BY LAND/SEA BREEZE AND NUMEROUS BOUNDARY INTERACTIONS. WILL CONTINUE WITH CONVECTION MAINLY OVER THE LAND AREAS FROM 16Z TO 04Z EACH DAY AND MAINLY OVER THE WATER AND IMMEDIATE COASTAL AREAS FROM 04Z TO 16Z EACH DAY. AS HAS BEEN THE CASE THE PAST FEW DAYS... LOCALLY HEAVY RAIN IS POSSIBLE WITH THE SLOW MOVING STORMS. SOME AREAS HAVE SEEN HEAVY RAIN THE PAST DAY OR SO...HOWEVER COVERAGE AREA IS NOT LARGE ENOUGH TO WARRANT A FLOOD WATCH AT THIS TIME. AT THE PRESENT TIME...MOST OF AREA IS CONVECTION FREE THANKS IN LARGE PART TO A LARGE COMPLEX THAT HAS DEVELOPED JUST TO THE NORTHEAST OF MY AREA. CONVECTION HAS DEVELOPED ALONG THE SEA BREEZE IN MY GEORGIA COUNTIES AND WITH DECENT HEATING OCCURRING IN MUCH OF THE REMAINDER OF MY CWA...THINKING IS THAT CONVECTION WILL INCREASE IN COVERAGE THIS EVENING ACROSS THE INLAND AREAS. SO WILL CONTINUE WITH LIKELY POPS OVER LAND AREAS UNTIL AROUND MIDNIGHT. RAISED POPS SOME MONDAY THROUGH TUESDAY AS GFS HOLDS ONTO DEEP MOISTURE THROUGH THE PERIOD AND NAM ONLY SLOWLY SHIFTS THE DEEPER MOISTURE SOUTHWARD. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... LARGE SCALE PATTERN IS NOT EXPECTED TO CHANGE DURING THIS PERIOD. WEAK INVERTED TROF/BOUNDARY EXPECTED TO BE AROUND THROUGH SUNDAY. ANY MOVEMENT TO THE DEEPER MOISTURE WILL BE KEY IN DETERMINING POPS. 00Z GFS...12Z CANADIAN AND 12Z NAM ALL SHIFT THE DEEPER MOISTURE SOUTH OF THE AREA BY MID WEEK. THIS FORECAST PACKAGE IS BASED ON THAT THINKING. HOWEVER...12Z GFS DOES NOT DO THAT AND KEEPS THE DEEP MOISTURE OVER THE AREA THROUGH SUNDAY. IF THE 12Z GFS IS CORRECT...POPS FOR THIS PERIOD WILL NEED TO BE RAISED SIGNIFICANTLY. && .MARINE...FEW CHANGES TO ONGOING THINKING. TRANQUIL CONDS...OUTSIDE OF CONVECTIVE ACTIVITY...TO REMAIN ACRS THE MARINE AREA THRU MIDWEEK. DISSIPATING FNTL BNDRY OFFSHORE TO BE REPLACED BY HIGH PRESSURE WHICH WILL ALLOW FOR A MORE SOLID ONSHORE FLOW. WIND SPEEDS TO REMAIN AOB 15 KT AND SEAS AOB 4 FT. && .AVIATION...LOCATION OF SHWR/TSTM ACTIVITY THE MAIN COMPLICATION AGAIN. FOCUS HAS SHIFT BACK TO KSAV THRU THE OPENING HRS OF THE 31/18Z TAFS WITH ACTIVITY ONGOING S AND W OF KSAV. WITH MAIN STORM MOTION TO THE N ALBEIT RATHER SLOW...HAVE HELD OFF PRECIP MENTION AT KSAV UNTIL 31/21Z. THINKING IS THAT GOOD HEATING WILL ALLOW MORE DEVELOPMENT LATER ON. HAVE REMOVED PRECIP FROM KCHS BECAUSE OF LACK OF CURRENT ACTIVITY AND UNCERTAINTY OF WHERE IT MAY OCCUR THRU THE EVE HRS. WILL MAINTAIN CB MENTION OVRNGT AT KCHS DUE TO XPCTD NOCTURNAL MARINE ACTIVITY THAT SHOULD MOVE N TWD THE COAST...AND OMITTED SUCH MENTION AT KSAV SINCE ACTIVITY USUALLY MISSES THERE. WILL AGAIN LOOK FOR CONVECTION STARTING LATE TMRW MRNG...AND HAVE AGAIN INCLUDED CB ONLY DUE TO UNCERTAINTY. && .CHS WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. MARINE...NONE. && MTE/JPC
Hazardous weather outlook, Jul 31, 4:00 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 400 AM EDT SUN JUL 31 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-011000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 400 AM EDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORMS/HEAVY RAIN...NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY AND LAST INTO THIS EVENING. THERE IS A CHANCE OF A FEW STRONG THUNDERSTORMS ACROSS THE AREA WITH FREQUENT LIGHTNING AND LOCALIZED GUSTY WINDS. VERY HEAVY RAIN WILL ACCOMPANY MANY OF THE STORMS AND THERE IS A LIKELIHOOD THAT A FEW AREAS WILL EXPERIENCE MINOR TEMPORARY FLOODING OF LOW LYING AREAS AND ROADWAYS THIS AFTERNOON AND EVENING. .RIVER FLOODING...MINOR FLOODING WILL CONTINUE ALONG THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE THE SAVANNAH RIVER AT CLYO. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. 24
In the hours before
Special weather statement, Jul 31, 3:29 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT SUN JUL 31 2005 GAZ101-118-119-SCZ047-048-051-312015- BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND CHATHAM-INLAND JASPER- 329 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...JASPER COUNTY...BEAUFORT COUNTY AND CHATHAM COUNTY THROUGH 415 PM EDT... AT 329 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 2 MILES SOUTHEAST OF HARDEEVILLE TO 11 MILES NORTHWEST OF SAVANNAH TO 6 MILES NORTH OF RICHMOND HILL...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND LIMEHOUSE...RINCON...EXLEY...EBENEZER... COLDBROOK...BLOOMINGDALE...SAVANNAH...JASPER...TUTENS...WILLIAMS... POOLER AND MEINHARD THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
Special weather statement, Jul 31, 3:47 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT SUN JUL 31 2005 SCZ042-043-047>049-051-312015- BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND COLLETON-INLAND JASPER- 347 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY...JASPER COUNTY... BEAUFORT COUNTY AND COLLETON COUNTY THROUGH 415 PM EDT... AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED CLUSTERS OF STRONG THUNDERSTORMS...FROM 2 MILES NORTHWEST OF BARKERVILLE TO GILLISONVILLE TO 3 MILES NORTHEAST OF TARBORO...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND TARBORO...POSSUM CORNER...PINELAND... GRAYS...FECHTIG...GILLISONVILLE...TILLMAN...EARLY BRANCH...WHITE HALL...RIDGELAND...POCOTALIGO...COOSAWHATCHIE...BARKERVILLE AND MCPHERSONVILLE THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
Special weather statement, Jul 31, 4:06 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 406 PM EDT SUN JUL 31 2005 GAZ100-115-116-312045- BULLOCH-EVANS-INLAND BRYAN- 406 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...BULLOCH COUNTY AND BRYAN COUNTY THROUGH 445 PM EDT... AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 3 MILES NORTHEAST OF DENMARK TO 4 MILES NORTH OF GROVELAND TO DAISY...OR FROM 11 MILES SOUTHEAST OF STATESBORO TO 8 MILES NORTHWEST OF PEMBROKE TO 6 MILES EAST OF CLAXTON...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND WESTCHESTER...WESTBROOKE...STATESBORO... SOMERSET...REGISTER...STILSON...DENMARK...OVERBROOK...NEVILS... JIMPS...IRONGATE AND GEORGIA SOUTHERN THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
Special weather statement, Jul 31, 4:11 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 411 PM EDT SUN JUL 31 2005 GAZ101-118-312100- EFFINGHAM-INLAND CHATHAM- 411 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM COUNTY THROUGH 500 PM EDT... AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 3 MILES EAST OF RINCON TO POOLER...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF SPRINGFIELD TO 8 MILES NORTHWEST OF SAVANNAH...MOVING NORTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND TUTENS...WILLIAMS...RINCON... BIRDS...MONTEITH...POOLER...MEINHARD...HAMER...GARDEN CITY...EXLEY AND COLDBROOK THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
Special weather statement, Jul 31, 4:14 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT SUN JUL 31 2005 SCZ040-042>044-312100- ALLENDALE-DORCHESTER-HAMPTON-INLAND COLLETON- 414 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...ALLENDALE COUNTY...HAMPTON COUNTY AND COLLETON COUNTY THROUGH 500 PM EDT... AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 3 MILES NORTHEAST OF SMOAKS TO 2 MILES SOUTHEAST OF CROCKETVILLE TO MILBURY...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND ULMER...SYCAMORE...SEIGLING... PADGETTS...MOSELLE...MILLETT...MILEY...WILLIAMS...WALTERBORO... ALLENDALE...MARTIN...JENNYS AND FAIRFAX THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
Special weather statement, Jul 31, 4:26 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 426 PM EDT SUN JUL 31 2005 SCZ047-048-051-312100- BEAUFORT-COASTAL JASPER-INLAND JASPER- 426 PM EDT SUN JUL 31 2005 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY THROUGH 500 PM EDT... AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...FROM 2 MILES SOUTH OF POCOTALIGO TO MURAD TO 2 MILES WEST OF SWITZERLAND...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND TILLMAN...TARBORO...RIDGELAND... RICETOWN...POCOTALIGO...MITCHELLVILLE ...GRAHAMVILLE... GILMANIA...COOSAWHATCHIE AND BASHAN THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAINS AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IMMEDIATELY IF STORMS APPROACH YOUR AREA. 33
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:54 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 36 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.